Alert archive / New York / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 76, NWS Buffalo, NY

July 29, 2020Cayuga County, Oswego County, Wayne County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 29, 2020, 4:56 PM EDT for Cayuga County, Oswego County, Wayne County, New York. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2020, 4:56 PM EDT (20:56 UTC)
Expired
Jul 29, 2020, 6:00 PM EDT
In force
64 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cayuga County, NY, Oswego County, NY, Wayne County, NY

The radar

The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:07 PM EDTTSTM WND DMGHard Point, NYLARGE TREE DOWN ON HARD POINT RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2020-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2020-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

096 
WUUS51 KBUF 292056
SVRBUF
NYC011-075-117-292200-
/O.NEW.KBUF.SV.W.0076.200729T2056Z-200729T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
456 PM EDT Wed Jul 29 2020

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wayne County in western New York...
  Cayuga County in central New York...
  Southern Oswego County in central New York...

* Until 600 PM EDT..

* At 455 PM EDT, a severe thunderstorm was located over Clyde, or 11
  miles north of Seneca Falls, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Fulton, Lyons, Clyde, Central Square, Weedsport, Cato, Hastings,
  Volney, Constantia and West Monroe.

 This includes the following highways...
 Interstate 90 near exit 40.
 Interstate 81 between exits 32 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Buffalo.

If on or near Oneida Lake, get away from the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4315 7588 4320 7608 4323 7610 4327 7620
      4324 7621 4322 7619 4320 7621 4324 7627
      4322 7626 4320 7627 4323 7631 4323 7648
      4311 7647 4310 7650 4303 7650 4301 7695
      4311 7708 4346 7607 4323 7587
TIME...MOT...LOC 2055Z 246DEG 37KT 4307 7683 

HAIL...1.00IN
WIND...60MPH
 
$$

Fries
4 follow-up statements
886 
WWUS51 KBUF 292119
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
519 PM EDT Wed Jul 29 2020

NYC117-292129-
/O.CAN.KBUF.SV.W.0076.000000T0000Z-200729T2200Z/
Wayne NY-
519 PM EDT Wed Jul 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4315 7588 4320 7608 4323 7610 4327 7620
      4324 7621 4322 7619 4320 7622 4324 7627
      4322 7626 4320 7627 4323 7631 4323 7648
      4311 7647 4310 7650 4303 7650 4303 7672
      4324 7671 4346 7607 4323 7587
TIME...MOT...LOC 2119Z 246DEG 37KT 4317 7652 

$$

NYC011-075-292200-
/O.CON.KBUF.SV.W.0076.000000T0000Z-200729T2200Z/
Cayuga NY-Oswego NY-
519 PM EDT Wed Jul 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CAYUGA AND SOUTHERN OSWEGO COUNTIES...

At 519 PM EDT, a severe thunderstorm was located near Cato, or 9
miles west of Baldwinsville, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Fulton, Central Square, Weedsport, Cato, Hastings, Volney,
Constantia, West Monroe, Palermo and Phoenix.

 This includes the following highways...
 Interstate 90 near exit 40.
 Interstate 81 between exits 32 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. This storm has a history of producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Buffalo.

If on or near Oneida Lake, get away from the water and move indoors 
or inside a vehicle. remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4315 7588 4320 7608 4323 7610 4327 7620
      4324 7621 4322 7619 4320 7622 4324 7627
      4322 7626 4320 7627 4323 7631 4323 7648
      4311 7647 4310 7650 4303 7650 4303 7672
      4324 7671 4346 7607 4323 7587
TIME...MOT...LOC 2119Z 246DEG 37KT 4317 7652 

HAIL...1.00IN
WIND...60MPH
 
$$

Fries
178 
WWUS51 KBUF 292131
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
531 PM EDT Wed Jul 29 2020

NYC011-292141-
/O.CAN.KBUF.SV.W.0076.000000T0000Z-200729T2200Z/
Cayuga NY-
531 PM EDT Wed Jul 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR CAYUGA COUNTY IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4315 7588 4320 7608 4323 7610 4327 7620
      4324 7621 4322 7619 4320 7622 4324 7627
      4322 7626 4320 7627 4323 7631 4323 7648
      4328 7642 4344 7605 4323 7587
TIME...MOT...LOC 2131Z 246DEG 37KT 4322 7636 

$$

NYC075-292200-
/O.CON.KBUF.SV.W.0076.000000T0000Z-200729T2200Z/
Oswego NY-
531 PM EDT Wed Jul 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN OSWEGO COUNTY...

At 531 PM EDT, a severe thunderstorm was located near Baldwinsville,
moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Central Square, Hastings, Constantia, West Monroe, Phoenix,
Cleveland, Parish, Pennellville, Mallory and Gayville.

 This includes Interstate 81 between exits 32 and 33.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. This storm has a history of producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Buffalo.

If on or near Onieda Lake, get away from the water and move indoors 
or inside a vehicle. remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4315 7588 4320 7608 4323 7610 4327 7620
      4324 7621 4322 7619 4320 7622 4324 7627
      4322 7626 4320 7627 4323 7631 4323 7648
      4328 7642 4344 7605 4323 7587
TIME...MOT...LOC 2131Z 246DEG 37KT 4322 7636 

HAIL...1.00IN
WIND...60MPH
 
$$

Fries
308 
WWUS51 KBUF 292151
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
551 PM EDT Wed Jul 29 2020

NYC075-292200-
/O.CON.KBUF.SV.W.0076.000000T0000Z-200729T2200Z/
Oswego NY-
551 PM EDT Wed Jul 29 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN OSWEGO COUNTY...

At 551 PM EDT, a severe thunderstorm was located over Cicero, or 9
miles north of Syracuse, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Constantia, Cleveland, Lower South Bay, Bernhards Bay and Lakeport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Buffalo.

If on or near Oneida Lake, get away from the water and move indoors 
or inside a vehicle. remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4325 7615 4330 7593 4323 7587 4315 7588
      4320 7608 4323 7610
TIME...MOT...LOC 2151Z 263DEG 35KT 4317 7608 

HAIL...<.75IN
WIND...60MPH
 
$$

Fries
886 
WWUS51 KBUF 292202
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
602 PM EDT Wed Jul 29 2020

NYC075-292211-
/O.EXP.KBUF.SV.W.0076.000000T0000Z-200729T2200Z/
Oswego NY-
602 PM EDT Wed Jul 29 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSWEGO COUNTY HAS
EXPIRED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.

LAT...LON 4325 7615 4330 7593 4323 7587 4315 7588
      4320 7608 4323 7610
TIME...MOT...LOC 2201Z 246DEG 37KT 4321 7595 

$$

Fries

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:41 PM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 29, 2:41 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
241 PM EDT Wed Jul 29 2020

.SYNOPSIS...
An unsettled pattern through Thursday as an upper level low pressure
system to the north tracks away from the region. Dry weather Friday
into Saturday afternoon before the next chance for rain moves into
the area Saturday night into Sunday.

&&

.NEAR TERM /THROUGH THURSDAY/...
Earlier scattered showers and isolated thunderstorms from this
morning have transitioned to scattered stronger storms early this
afternoon in area that was not impacted by the morning convection.
SPC mesoanalysis indicates MLCAPES have risen to 1000-1500j/kg into
SW NYS which complements deep layer shear to 40 kts to support
additional strong to severe storms through mid to late afternoon
especially across the Southern Tier. Will also have to watch
lake breeze boundary over Niagara county for development as may
see additional storms form there as that area has been in the
clear for a while and is beginning to destabilize. Thus far, cu
development there is muted compared to the Southern Tier
though.

Additional showers and thunderstorms will be with us through at
least early evening as a shortwave trough and associated cold front
begin to approach and eventually cross the region.

Shower activity will continue tonight as the cold front finishes
crossing the region and sufficieint low level moisture, combined
with cooling H85 temps to around 12C will help to initiate a weak
lake response. Low temperatures tonight will fall to the low to mid
60s.

Thursday, the potential for scattered showers will continue as the
trough axis moves through the area. With H85 temps still around 12C
for the day, a lake response will still be possible downwind of both
lakes as well especially in the morning. Instability will be cut
down compared to today though, so only will have a slight chance of
thunder. Temperatures on Thursday will be in the mid 70s to low 80s.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
One last frontal boundary crosses Thursday night. Still looks cold
enough in N to NE flow behind the front to have another small lake
response (sprinkles or light showers) along the south shore of Lake
Ontario. At the least will have scattered to broken cloud cover into
Friday with the cooler flow off Lake Ontario.

Sfc high pressure with confluent upper flow will finally support
fair dry weather later Friday into Friday night.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
At the start of this period there will be two positively tilted
upper level troughs; one axis lying across the southeastern Plains
and the other across the northern Manitoba and Ontario boarder.
Throughout the period, these two troughs will merge and elongate
into the deep southeast before lifting northeast by the middle of
next week.

Translating the previously described upper air pattern down to the
surface, a bubble of high pressure will reside across the region
keeping the majority of the day dry however, two surface features
are worth noting as they will end up being the main players for the
middle portions of the forecast period. First, is a low pressure
system in the central Mississippi Valley and second, a surface cold
front lying across Minnesota and Ontario. The low pressure system
will work its way northeast across the Ohio Valley Saturday, with
its warm frontal boundary arriving to the New York/Pennsylvania
boarder late in the day Saturday/Saturday night which will increase
the chance for showers throughout Saturday night. The surface low
will then cross both Lake Erie and Ontario Sunday supporting the
likelihood for showers and thunderstorms. As the low departs to the
northeast, the aforementioned cold front will then cross the area
Sunday night through Monday which will continue the chances for
showers and thunderstorms. As the cold front exits to the east,
chances for showers will diminish from west to east throughout the
day on Tuesday.

For the Tuesday night through Wednesday timeframe, the model
guidances have discrepancies regarding the upper level pattern. Both
the ECMWF and Canadian model develop a closed low over Ontario which
will keep the possibilities for showers in the forecast. The GFS on
the other hand does not have the development of the closed low which
will be the drier solution to the forecast. Due to the model
disagreements and the uncertainty as to what will play out, kept
slight chances for showers across the forecast area for Tuesday
night and Wednesday.

Temperatures will have a slight cooling trend throughout this
period. The start of the period will have highs in the upper 70s to
mid 80s Saturday, and cool off to highs in the mid to upper 70s with
a few places reaching 80 by Wednesday.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Additional scattered showers and thunderstorms will develop during
the afternoon as a shortwave trough and cold front approaches from
the west. As of early afternoon, appears JHW, BUF and IAG will have
best chance of seeing additional thunderstorms. Conditions will be
primarily VFR, but brief periods of MVFR to IFR will occur during
any heavier showers or thunderstorms.

Mainly VFR conditions rest of tonight through Thursday with a few
showers possible.

Outlook...

Thursday Night through Friday...Mainly VFR. Isolated showers
especially closer to south shore of Lake Ontario. River valley fog
possible across the Western Southern Tier early each morning.
Saturday...VFR.
Sunday...MVFR/VFR with a chance of showers and thunderstorms.

&&

.MARINE...
A cold front will push across the Lower Great Lakes tonight.
Freshening southwest winds on Lake Erie for a few hours ahead of the
front will continue to support marginal Small Craft Advisories.
Winds are expected to be a bit lighter on Lake Ontario.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LEZ020-
         040-041.

&&

SYNOPSIS...JLA/SW
NEAR TERM...JLA
SHORT TERM...JLA
LONG TERM...EAJ
AVIATION...JLA/SW
MARINE...JLA/SW
Hazardous weather outlook, Jul 29, 1:27 PM EDT, 3 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
127 PM EDT Wed Jul 29 2020

NYZ001>008-010>014-019>021-085-301730-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
127 PM EDT Wed Jul 29 2020

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...This afternoon and tonight.

Scattered strong storms are expected across the region this
afternoon into early this evening. An isolated severe thunderstorm
with damaging winds cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301730-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
127 PM EDT Wed Jul 29 2020

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Scattered strong storms are possible across the region this afternoon
into early this evening. An isolated severe thunderstorm with damaging
winds cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

In the hours before

Special weather statement, Jul 29, 2:53 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
253 PM EDT Wed Jul 29 2020

NYZ010>013-085-291945-
Livingston-Southern Erie-Wyoming-Genesee-Northern Erie-
253 PM EDT Wed Jul 29 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WYOMING...SOUTHEASTERN
ERIE...NORTHWESTERN LIVINGSTON AND SOUTHERN GENESEE COUNTIES...

At 253 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Blasdell to near East Concord.
Movement was east at 45 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
West Seneca, Lackawanna, Batavia, Hamburg, Geneseo, East Aurora,
Darien Lakes State Park, Letchworth State Park, Elma, Boston,
Marilla, Le Roy, Springville, Perry, Warsaw, Bennington, Colden,
Orchard Park, Mount Morris and Alden.

This includes the following highways...
 Interstate 390 between exits 6 and 7.
 Interstate 90 between exits 57 and 55.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4304 7800 4267 7774 4250 7872 4281 7890
TIME...MOT...LOC 1853Z 251DEG 40KT 4276 7883 4254 7869

Fries
Local storm report, Jul 29, 3:30 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT WED JUL 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     TSTM WND DMG     1 S DELEVAN             42.47N  78.48W
07/29/2020                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES

&&

EVENT NUMBER BUF2000924

HITCHCOCK
Local storm report, Jul 29, 4:00 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
400 PM EDT WED JUL 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     EAGLE                   42.55N  78.30W
07/29/2020                   WYOMING            NY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON ROUTE 39

0314 PM     TSTM WND DMG     1 NE EAGLE              42.56N  78.28W
07/29/2020                   WYOMING            NY   LAW ENFORCEMENT

            TREES DOWN

&&

EVENT NUMBER BUF2000925
EVENT NUMBER BUF2000926

HITCHCOCK
Special weather statement, Jul 29, 4:15 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Buffalo NY
415 PM EDT Wed Jul 29 2020

NYZ003-292100-
Monroe-
415 PM EDT Wed Jul 29 2020

...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...

At 415 PM EDT, a strong thunderstorm was located near Spencerport, or
near Brockport, moving east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Rochester, Greece, Irondequoit, Chili, Brockport, East Rochester,
Webster, Fairport, Brighton, Gates-North Gates, Henrietta, Penfield,
Spencerport, Churchville, Riga, Charlotte, Pittsford, Strong Memorial
Hospital, North Chili and Rochester International Airport.

This includes the following highways...
 Interstate 390 near exit 12.
 Interstate 90 near exit 46.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4306 7794 4313 7791 4314 7796 4324 7797
      4329 7738 4304 7737 4304 7748 4303 7749
TIME...MOT...LOC 2015Z 268DEG 21KT 4316 7787

Fries
Local storm report, Jul 29, 4:22 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
422 PM EDT WED JUL 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     PORTAGEVILLE            42.57N  78.04W
07/29/2020                   WYOMING            NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0352 PM     TSTM WND DMG     CONESUS                 42.72N  77.68W
07/29/2020                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

0355 PM     TSTM WND DMG     LIVONIA                 42.82N  77.67W
07/29/2020                   LIVINGSTON         NY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN

&&

EVENT NUMBER BUF2000927
EVENT NUMBER BUF2000928
EVENT NUMBER BUF2000929

HITCHCOCK
Local storm report, Jul 29, 4:41 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
441 PM EDT WED JUL 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     1 S ROSELAND PARK       42.86N  77.25W
07/29/2020                   ONTARIO            NY   LAW ENFORCEMENT

            LARGE TREE DOWN ON A PARKED CAR ON SANDY BEACH DR

0420 PM     TSTM WND DMG     CANANDAIGUA             42.89N  77.28W
07/29/2020                   ONTARIO            NY   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN IN THE CITY OF
            CANANDAIGUA

&&

EVENT NUMBER BUF2000930
EVENT NUMBER BUF2000931

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:20 AM EDTSmall Craft AdvisoryBUF16 hr
Jul 29, 10:06 AM EDTSpecial Weather StatementBUFErie54 min
Jul 29, 10:51 AM EDTSpecial Weather StatementBUFGenesee54 min
Jul 29, 10:55 AM EDTSpecial Marine WarningBUF23 min
Jul 29, 11:35 AM EDTSpecial Weather StatementBUFLivingston55 min
Jul 29, 11:51 AM EDTSpecial Weather StatementBUFWyoming54 min
Jul 29, 12:21 PM EDTSpecial Weather StatementBUFWyoming39 min
Jul 29, 12:26 PM EDTSpecial Weather StatementBUFOntario34 min
Jul 29, 1:09 PM EDTSpecial Weather StatementBUFLivingston36 min
Jul 29, 1:19 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario41 min
Jul 29, 1:28 PM EDTSevere Thunderstorm WarningBUFChautauqua62 min
Jul 29, 1:48 PM EDTSpecial Marine WarningBUF42 min
Jul 29, 2:10 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Chautauqua65 min
Jul 29, 2:13 PM EDTSpecial Weather StatementBUFErie32 min
Jul 29, 2:25 PM EDTSpecial Marine WarningBUF50 min
Jul 29, 2:49 PM EDTSevere Thunderstorm WarningBUFAllegany, Cattaraugus, Erie, Livingston, Wyoming56 min
Jul 29, 2:53 PM EDTSpecial Weather StatementBUFErie, Wyoming52 min
Jul 29, 3:27 PM EDTSevere Thunderstorm WarningBUFLivingston, Wyoming48 min
Jul 29, 3:41 PM EDTSevere Thunderstorm WarningBUFLivingston, Ontario64 min
Jul 29, 3:45 PM EDTSevere Thunderstorm WarningBUFAllegany, Livingston, Ontario45 min
Jul 29, 4:15 PM EDTSpecial Weather StatementBUFMonroe45 min
Jul 29, 4:20 PM EDTSevere Thunderstorm WarningBUFCayuga, Ontario, Wayne40 min
Jul 29, 4:40 PM EDTSevere Thunderstorm WarningBUFMonroe, Wayne38 min
Jul 29, 5:35 PM EDTSpecial Weather StatementBUFGenesee25 min
Jul 29, 5:42 PM EDTSevere Thunderstorm WarningBUFGenesee, Orleans48 min
Jul 29, 6:34 PM EDTSpecial Weather StatementBUFLivingston26 min
Jul 29, 6:37 PM EDTSevere Thunderstorm WarningBUFGenesee, Livingston, Monroe, Ontario51 min
Jul 29, 6:41 PM EDTSevere Thunderstorm WarningBUFGenesee, Orleans34 min
Jul 29, 6:50 PM EDTTornado WarningBUFLivingston, Monroe, Ontario28 min

Nearby

Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.